MAUDE Adverse Event Report: AESCULAP AG MICRO-LINE STRAIGHT HDPC 1:1 ROUND SHAFT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

AESCULAP AG MICRO-LINE STRAIGHT HDPC 1:1 ROUND SHAFT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number GB109
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap ag that a microline straight handpiece (part # gb109) was used during an oral surgery procedure performed on (b)(6) 2020.According to the complainant, the device generated heat when used in combination with another manufacturers bar.Reportedly, a large swollen burn occurred on the back of the patient's lips.The complaint device was available to be returned to the manufacturer for evaluation.Additional information was requested, but has not been made available.The adverse event / malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
The device was returned to the manufacturer for physical evaluation.A visual examination of the returned device revealed, the handpiece to be in very bad condition.The interior was very dirty and the front ball bearing was broken.Overheating would be likely, due to the defective ball bearing.Which would have resulted in an inability to clamp the tool properly.The investigation into the cause of the reported problem was able to confirm the failure mode of overheating.The complaint investigator identified a damaged front ball bearing.Which likely resulted, in the handpiece overheating.As such, the reported complaint of device overheating was confirmed.

Brand Name
MICRO-LINE STRAIGHT HDPC 1:1 ROUND SHAFT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10952337
Report Number9610612-2020-00854
Device Sequence Number3056326
Product Code HWE
UDI-Device Identifier04038653241132
UDI-Public4038653241132
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGB109
Device Catalogue NumberGB109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Supplement Date Received by Manufacturer01/21/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1